Hail, Fleming
- When
- April 15, 12:33 AM EST to 12:36 AM EST
- Where
- Fleming County, Flemingsburg
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.417, -83.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 14, 9:03 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1003 PM EDT FRI APR 14 2006 .DISCUSSION... EARLIER INDICATIONS APPEAR TO BE PANNING OUT...WITH THE BEST CHANCE OF PRECIP TONIGHT BEING IN OUT FAR NORTHEAST COUNTIES TONIGHT. A SHARP DEW POINT GRADIENT EXISTS THERE WITH READINGS NEAR 60 IN FLEMING AND ROWAN COUNTIES...BUT ONLY IN THE MID TO UPPER 40S NEAR THE MOUNTAIN PARKWAY. THE LOWER DEW POINTS IN THE MID 40S TO LOWER 50S EXTEND SOUTH THROUGH THE REST OF THE AREA. HAVE UPDATED POPS FOR TONIGHT TO GO WITH LIKELY IN OUR FAR NE...RANGING DOWN TO SLIGHT CHANCE OVER THE SW HALF OF THE AREA...WITH THE HIGHEST POPS LATE TONIGHT. RISK OF SEVERE WX STILL EXISTS IN OUR NORTHEAST COUNTIES... AND WILL LIKELY HINGE ON WHETHER THERE IS ENOUGH MOISTURE TO SUPPLY THE NEEDED INSTABILITY. && .PREV DISCUSSION... 546 PM EDT FRI APR 14 2006 NEAR TERM UPDATE...VERY WARM AND UNSTABLE AFTERNOON WITH KJKL AND KLOZ BOTH HITTING RECORD HIGHS OF 87F...HOWEVER UPPER LEVEL CAP AND LACK OF LOW-LEVEL MOISTURE HAS HINDERED DEVELOPMENT OF CONVECTION. ATMOSPHERE HAS MIXED FAR ENOUGH TO BRING DOWN SOME DRIER AIR ONCE AGAIN THIS AFTERNOON WITH DEWPOINTS FALLING INTO THE UPPER 40S OVER THE SOUTHERN PART OF THE FORECAST AREA. TO THE NORTH WHERE MORE LOW- LEVEL MOISTURE IS AVAILABLE...ONE CELL WAS ABLE TO BUST THROUGH THE CAP AND MOVED ACROSS I-64. 14/18Z NAM RUN KEEPS MOST OF THE ACTION UP NEAR THE OHIO RIVER TONIGHT WITH A GOOD POSSIBILITY THAT THE SOUTHERN HALF OF THE FORECAST AREA STAYS DRY. WILL MAINTAIN CURRENT PRODUCTS FOR A WHILE LONGER BUT IF CURRENT TRENDS CONTINUE...WILL HAVE TO LOWER POPS LATER ON THIS EVENING...ESPECIALLY ACROSS THE SOUTH. 400 PM EDT FRI APR 14 2006 SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ALL SIGNS POINTING TOWARD AN ACTIVE NIGHT FOR PARTS OF THE FORECAST AREA WITH DISORGANIZED CONVECTION LOCATED OVER THE OHIO VALLEY EXPECTED TO ORGANIZE INTO AN MCS AND INCREASE IN INTENSITY IN THE VERY WARM... MOIST AND UNSTABLE ENVIRONMENT IN PLACE. BOUNDARY BISECTING OUR FORECAST AREA LEFT OVER FROM MORNING MCS IS CLEARLY EVIDENT ON GOES SOUNDER LIFTED INDEX AND PRECIP WATER IMAGES AND EXPECT UPSTREAM MCS TO FILL IN ALONG THIS BOUNDARY AND PROPAGATE SOUTHEAST INTO THE AREA. ATMOSPHERE IS MOST UNSTABLE NORTH OF I-64 WITH 18Z KILN SOUNDING SHOWING CAPES IN EXCESS OF 3000 J/KG AND LIFTED INDEX VALUES NEAR -10C. STRONG CAP AROUND 850 MB HOWEVER IS KEEPING A LID ON THINGS FOR NOW. CAP SIGNIFICANTLY COMPLICATES MATTERS BUT DO EXPECT THE AREA NORTH OF I-64 TO HAVE THE BEST CHANCE FOR SEVERE STORMS TONIGHT AND MCS SHOULD PROPAGATE AND BACK-BUILD TO THE SOUTHWEST AFFECTING MOST IF NOT ALL OF THE FORECAST AREA AND WILL GO ABOVE MOS POP GUIDANCE. BOUNDARY WILL BE BISECTING THE AREA AGAIN TOMORROW BUT BELIEVE THERE WILL BE A LULL IN ACTIVITY THROUGH THE MORNING AND EARLY AFTERNOON... SIMILAR TO THE GFS REPRESENTATION...SO WILL CUT BACK ON THE NAM POPS A LITTLE BUT CONFIDENCE IS NOT VERY HIGH AT ALL. BOUNDARY IS THEN PROGGED TO LIFT BACK NORTH AS A WARM FRONT SATURDAY NIGHT AND LIE NEAR THE OHIO RIVER ON SUNDAY. THE BEST CHANCE FOR PRECIP SATURDAY NIGHT AND SUNDAY WILL PROPAGATE FROM SOUTHWEST TO NORTHEAST WITH THE WARM FRONT. COLD FRONT AND SURFACE LOW WILL THEN MOVE THROUGH SUNDAY NIGHT WITH ANOTHER POSSIBILITY OF SEVERE THUNDERSTORMS AS WELL. TEMPERATURES WILL REMAIN VERY WARM FOR APRIL WITH HIGHS EXPECTED TO EXCEED 80 MOST AREAS EACH DAY THROUGH SUNDAY. THE ONE FLY IN THE OINTMENT IS THE POSSIBILITY THAT WE GET MORE CLOUDS AND PRECIP TOMORROW WHICH COULD HOLD TEMPS DOWN BELOW CURRENT FORECAST VALUES. AT THIS TIME HOWEVER...WILL STAY VERY CLOSE TO THE MAV GUIDANCE VALUES WHICH RESULTED IN LITTLE IF ANY MODIFICATION TO INHERITED TEMP FORECAST. LONG TERM (MONDAY THROUGH FRIDAY)... LONGWAVE PATTERN ACROSS THE CONUS WILL BECOME VERY BLOCKY THROUGH THE LONG RANGE AS A CUT-OFF LOW SETS UP SHOP OVER THE CANADIAN MARITIMES AND A DEEP LOW FORMS IN THE NORTH CENTRAL PLAINS...WITH A LARGE UPPER RIDGE IN BETWEEN OVER THE GREAT LAKES. AS THE PERIOD BEGINS...SHORTWAVE WILL EXIT EAST KENTUCKY AND WEAKEN AS IT ENTERS CONFLUENT FLOW ALOFT. 500 MB GYRE OFF NEW ENGLAND WILL PUSH THIS SYSTEM AND ATTENDANT SURFACE LOW SOUTHEAST INTO THE SOUTHERN APPALACHIANS KEEPING THE WEATHER UNSETTLED OVER THE FORECAST AREA THROUGH THE DAY ON MONDAY. A SHARP THERMAL GRADIENT WILL SETUP ACROSS THE TENNESSEE VALLEY AS THIS SYSTEM SNEAKS OFF THE SOUTHEAST COAST LINE WITH EAST KENTUCKY REMAINING DRY TO THE NORTH OF THE BOUNDARY ON TUESDAY. MODELS THEN SHOW WARM FRONT WILL MOVE BACK NORTH TUESDAY NIGHT WITH THE FRONTAL SYSTEM REMAINING IN THE AREA WITH WAVES LIKELY MOVING ALONG IT THROUGH FRIDAY. UNCERTAINTY WITH LOCATION AND TIMING OF THE FEATURES NECESSITATES A SLIGHT CHANCE TO LOW CHANCE POPS FROM LATE TUESDAY NIGHT THROUGH THE END OF THE PERIOD. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD AND DID NOT DEVIATE FROM 12Z MEX GUIDANCE NUMBERS MUCH. 1127 AM EDT FRI APR 14 2006 HAVE ADJUSTED GRIDS TO FOLLOW MORE CLOSELY THE 12Z NAM DEPICTION OF CONVECTIVE TIMING THIS AFTERNOON/EVENING. NAM HAS VERY GOOD SIMULATION OF EVOLVING CONVECTIVE COMPLEX OVER IL/IN ATTM...AND ITS SOLUTION LOOKS VERY REASONABLE GIVEN THE STEERING WINDS AND EXPECTED PROPAGATION. BASICALLY EXPECT LINEAR CONVECTION MOVING INTO OUR NORTHWEST COUNTIES AROUND 20-21Z. AS APPROACHING CONVECTION BECOMES INCREASINGLY SURFACE BASED THE POTENTIAL FOR SEVERE WEATHER WILL BECOME FAIRLY HIGH. BEST POTENTIAL LOOKS TO BE ACROSS THE COUNTIES ALONG AND NORTH OF THE MOUNTAIN PARKWAY...WHERE COMBINATION OF BEST FORCING AND DIURNAL TIMING ARE PHASED. HAVE INCLUDED SEVERE WORDING IN THESE AREAS LATE THIS AFTERNOON. FOR THE REST OF THE AREA BEST CHANCE FOR CONVECTION WILL COME THIS EVENING AS MCS/CONVECTIVE BOUNDARY DROPS SOUTH. REST OF PREVIOUS FORECAST LOOKS GREAT. 607 AM EDT FRI APR 14 2006 ONGOING MCS HAS WEAKENED SIGNIFICANTLY OVER THE PAST HOUR. STRONGEST STORMS ON THE WESTERN FLANK HAVE HAD A HARD TIME HOLDING TOGETHER AS THEY WORK INTO A LESS SUPPORTIVE ATMOSPHERE. RADAR IS SHOWING MORE COLD POOLING ECHOES THAN WIDESPREAD PRECIP...HOWEVER SINCE THE COMPLEX HAS MADE IT FURTHER SOUTH THAN ANTICIPATED...WILL UPDATE THE POPS FOR EARLY THIS MORNING. UPDATE OUT SHORTLY. 330 AM EDT FRI APR 14 2006 MATURE MCS IN RESPONSE TO S/W RIDING ACROSS STATIONARY FRONTAL BOUNDARY IS CURRENTLY AFFECTING IL/IN. GENERAL MOVEMENT HAS BEEN TO THE ESE...STAYING IN THE VICINITY OF THE REMNANT FRONTAL BOUNDARY STRETCHED FROM MN DOWN THROUGH WV. CURRENTLY HAVE RELATIVELY DRY AIR IN THE EASTERN PORTION OF THE CWA FROM DRY AIR MIX DOWN FROM YESTERDAY AFTERNOON. THIS IS SLOWLY BEING MIXED OUT FROM WEST TO EAST AS SOUTHWESTERLY FLOW RAMPS UP. EXPECT THE MCS TO SKIM THE INTERSTATE 64 CORRIDOR BY DAWN...BUT WOULD EXPECT ANYTHING TO REMAIN BELOW SEVERE LIMITS. LEFTOVER BOUNDARY FROM THIS ACTIVITY COMBINED WITH GOOD HEATING WILL CONTRIBUTE TO MORE SCATTERED CONVECTION TO DEVELOP AT PEAK HEATING...WITH BEST POPS ORIENTED CLOSER TO THE REMNANT FRONTAL BOUNDARY. ANY STORM WILL HAVE LARGE HAIL AND DAMAGING WIND POTENTIAL. MOS HAS COME IN DECISIVELY WARMER TODAY...PREDICTING RECORD HIGHS AT BOTH JKL AND LOZ. GIVEN THE STRONG SOUTHWEST FLOW PUMPING IN EVEN WARMER AIR THAN YESTERDAY...DO NOT SEE MUCH REASON TO ARGUE. TEMPERATURES WILL SOAR INTO THE MID 80S AS LEFTOVER HIGH CLOUDS SHOULD MIX OUT BY MID-AFTERNOON. ANOTHER TRAVERSING S/W WILL HELP TO INITIATE ANOTHER COMPLEX ACROSS THE CENTRAL IL/IN LATER THIS AFTERNOON. THIS WILL LIKELY AFFECT PORTIONS OF EASTERN KENTUCKY BY TONIGHT...WITH SOME HAILERS AND DAMAGING WINDS A GOOD POSSIBILITY IN ANY OF THE STORMS ONCE AGAIN. THIS COMPLEX WILL LIKELY TAKE THE FRONT CLOSER TO OUR AREA...LEAVING US MORE SUSCEPTIBLE TO CONVECTION REFIRING ON SATURDAY AFTERNOON AND CONTINUING INTO THE OVERNIGHT. MODELS HAVE THEN RAMP UP A PLAINS LOW WHICH GRADUALLY WORK ITS WAY EAST AND DAMPEN AS IT DOES SO. BEST SHOT OF RAIN WILL COME SUNDAY NIGHT INTO MONDAY MORNING AS SFC LOW TRACKS ACROSS THE AREA. GFS IS A BIT FURTHER NORTH WITH THE TRACK COMPARED TO THE NAM...BUT EITHER SOLUTION WOULD YIELD A GOOD CHANCE OF PRECIPITATION DURING THAT TIME FRAME...SO HAVE TAKEN POPS UP TO 50 PERCENT. HAVE LEFT THE REMAINDER OF THE EXTENDED INTACT. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && HAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 741 PM EDT FRI APR 14 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 741 PM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. AN AREA OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO KENTUCKY TONIGHT. THE STORM PREDICTION CENTER INDICATES THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE PLACES MOST LIKELY TO HAVE THUNDERSTORMS ARE LOCATIONS AROUND FLEMINGSBURG...MOREHEAD...WEST LIBERTY AND PAINTSVILLE...WITH THE PROBABILITY DECREASING AS YOU HEAD SOUTHWEST TOWARD THE TENNESSEE BORDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POSSIBILITY OF THUNDERSTORMS ON SATURDAY THROUGH MONDAY... AND ON TUESDAY NIGHT THROUGH THURSDAY. THE STORM PREDICTION CENTER INDICATES THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND ON SUNDAY AND SUNDAY NIGHT. HAL
KYZ044-150600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 112 AM EDT SAT APR 15 2006 KYZ044-150600- FLEMING- 112 AM EDT SAT APR 15 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 112 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF FLEMINGSBURG...OR 7 MILES NORTHWEST OF COWAN...MOVING SOUTHEAST AT 45 MPH. THIS STORM WILL BE NEAR NEPTON AROUND 120 AM EDT...CRAINTOWN AROUND 125 AM EDT...FLEMINGSBURG AND TILTON AROUND 130 AM EDT...POPLAR PLAINS AROUND 135 AM EDT...PLUMMERS LANDING AROUND 140 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER HOUR...GUSTY WINDS AROUND 40 MPH... FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. PELTON
The Jackson,KY radar (KJKL), 99 km away, was scanning. The volume nearest the first event began at 05:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500332.